MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120186
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 10/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the balloon was allegedly ruptured.It was further reported that the balloon membrane became entangled and wedged in the in the vessel in such a way that even with further deflation, twisting and pulling of the balloon catheter, it could not be removed from the balloon catheter could not be removed from the patient with the usual amount of force.Reportedly, the balloon was removed under massive the balloon membrane detached from the catheter and remained on the guide wire in the patient.It was further reported that the open surgery via common femoral vein was required to remove detached segment from patient.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter in two segments was returned for evaluation.One segment was noted to have a fragmented balloon piece, and another segment consisted of the remaining portion of the catheter and exposed inner guide wire lumen.All the anomalies are noted on microscopic observation.No functional testing was performed due to the condition of the sample and the nature of the complaint.Therefore, the investigation remains inconclusive for the reported balloon rupture as the returned balloon was disintegrated into multiple fragments and returned for evaluation.The investigation also remains inconclusive regarding the reported entrapment as the condition of use could not be replicated under laboratory conditions.However, the investigation is confirmed for the reported balloon detachment as the balloon was noted to have completely detached from the catheter and disintegrated into multiple fragments.A definitive root cause for the reported balloon rupture, entrapment and balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 10/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the pta balloon allegedly ruptured and got stuck in the treated segment of the patient's vein.It was further reported that the catheter had to be pulled back with increased force.Reportedly, the balloon catheter disintegrated with the balloon membrane remaining in the vascular flow path.The detached segments were removed by open surgery.The current status of the patient is unknown.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14913477
Report Number2020394-2022-00534
Device Sequence Number12215838
Product Code DQY
UDI-Device Identifier00801741060908
UDI-Public(01)00801741060908
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120186
Device Catalogue NumberATG120186
Device Lot Number93XF0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown